MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI SP; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC DA VINCI SP; SURGEON SIDE CONSOLE
Model Number 380940-55
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted radical prostatectomy w/o lymphadenectomy surgical procedure, the surgeon lost function of the endoscope however maintained video, but the surgeon was not able to move the camera at all.The customer power cycled the system with no change and was in the process of performing a hard reboot on the system when the call started.The system rebooted and the surgeon was not able to take control of any of the arms and noted that the foot pedals were also non-responsive.The customer confirmed no error messages, no flashing arm leds, and the surgeon's head was fully in the viewer.Technical support engineer (tse) was unable to view system logs during the call.Tse recommended replacing the drape.At that time, the customer advised that everything started working normally.Tse remained on the line until the customer was comfortable proceeding.The procedure was completing as planned with no reported injury.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Fse conducted troubleshooting with technical support engineer (tse) and product support due to error 31061.They advised replacing the foot pedals.The doctor reported that swap pedal and camera pedal weren't responding but energy was.Fse replaced the footrest to resolve the issue.The system was tested and verified as ready for use.Isi did receive a da vinci product involved with this complaint to perform failure analysis.The footrest was returned for failure analysis, and the reported failure was replicated.In system logs, error 31061 was found indicating that the fault had occurred in the field.Upon visual inspection, no issues were identified that could be related to the reported event.The unit was then installed onto the golden system along with the instruments to test the functionality of the pedals.Initially, the camera was not responding right away; some delays were observed.However, after leaving it idle for around 15 minutes, both the camera pedal and clutch pedal completely stopped responding, and the issue was successfully replicated.The complaint was confirmed based on failure analysis.The camera and clutch pedals were determined to be the root cause of the reported event.

Brand Name
DA VINCI SP
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24780218
Report Number2955842-2026-20372
Device Sequence Number13270958
Product Code NAY
UDI-Device Identifier00886874114735
UDI-Public(01)00886874114735
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380940-55
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale